Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 115, NWS San Francisco Bay Area, CA

May 31, 2021

NWS San Francisco Bay Area, CA issued this small craft advisory at May 31, 2021, 5:08 PM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 31, 2021, 5:08 PM PDT (00:08 UTC)
Expired
Jun 1, 2021, 9:00 AM PDT
In force
16 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

625 
WHUS76 KMTR 010008 
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
508 PM PDT Mon May 31 2021

PZZ540-010115-
/O.CAN.KMTR.SC.Y.0110.000000T0000Z-210601T1000Z/
Coastal Waters from Point Arena to Point Reyes California out to
10 nm-
508 PM PDT Mon May 31 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

PZZ570-010815-
/O.NEW.KMTR.SC.Y.0115.210601T0008Z-210601T1600Z/
Waters from Point Arena to Point Reyes 10-60 NM-
508 PM PDT Mon May 31 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 8 to 10 feet at 16 seconds.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 9 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ530-010815-
/O.EXT.KMTR.SC.Y.0110.000000T0000Z-210602T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
508 PM PDT Mon May 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...Until 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
3 follow-up statements
655 
WHUS76 KMTR 010348
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
848 PM PDT Mon May 31 2021

PZZ570-011200-
/O.CON.KMTR.SC.Y.0115.000000T0000Z-210601T1600Z/
Waters from Point Arena to Point Reyes 10-60 NM-
848 PM PDT Mon May 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 8 to 10 feet at 16 seconds.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...Until 9 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ530-011200-
/O.CON.KMTR.SC.Y.0110.000000T0000Z-210602T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
848 PM PDT Mon May 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...Until 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
398 
WHUS76 KMTR 010936
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
236 AM PDT Tue Jun 1 2021

PZZ570-011745-
/O.CON.KMTR.SC.Y.0115.000000T0000Z-210601T1600Z/
/O.NEW.KMTR.SC.Y.0116.210602T2200Z-210603T1000Z/
Waters from Point Arena to Point Reyes 10-60 NM-
236 AM PDT Tue Jun 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT
THURSDAY...

* WHAT...For the first Small Craft Advisory, northwest winds 10 
  to 20 kt with gusts up to 30 kt and seas 8 to 10 feet at 15 
  seconds. For the second Small Craft Advisory, northwest winds 
  around 20 kt with gusts up to 30 kt expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...For the Small Craft Advisory, until 9 AM PDT this 
  morning. For the Small Craft Advisory, from 3 PM Wednesday to 
  3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ540-011745-
/O.NEW.KMTR.SC.Y.0116.210602T2200Z-210603T1000Z/
Coastal Waters from Point Arena to Point Reyes California out to
10 nm-
236 AM PDT Tue Jun 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT
THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal Waters from Point Arena to Point Reyes 
  California out to 10 nm.

* WHEN...From 3 PM Wednesday to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ530-011745-
/O.CON.KMTR.SC.Y.0110.000000T0000Z-210602T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
236 AM PDT Tue Jun 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
149 
WHUS76 KMTR 011605
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
905 AM PDT Tue Jun 1 2021

PZZ570-020015-
/O.EXP.KMTR.SC.Y.0115.000000T0000Z-210601T1600Z/
/O.CON.KMTR.SC.Y.0116.210602T2200Z-210603T1000Z/
Waters from Point Arena to Point Reyes 10-60 NM-
905 AM PDT Tue Jun 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO
3 AM PDT THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Northwest winds around 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Waters from Point Arena to Point Reyes 10-60 NM.

* WHEN...From 3 PM Wednesday to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ540-020015-
/O.CON.KMTR.SC.Y.0116.210602T2200Z-210603T1000Z/
Coastal Waters from Point Arena to Point Reyes California out to
10 nm-
905 AM PDT Tue Jun 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO
3 AM PDT THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt 
  expected.

* WHERE...Coastal Waters from Point Arena to Point Reyes 
  California out to 10 nm.

* WHEN...From 3 PM Wednesday to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ530-020015-
/O.CON.KMTR.SC.Y.0110.000000T0000Z-210602T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
905 AM PDT Tue Jun 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 31, 1:29 PM PDT, 3 hours 39 minutes earlier.

Area forecast discussion, May 31, 1:29 PM PDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
129 PM PDT Mon May 31 2021

.SYNOPSIS...Peak heating is expected this Memorial Day as high
pressure builds inland over California. Temperatures then trend
slightly lower through late week as onshore flow increases.

&&

.DISCUSSION...as of 01:28 PM PDT Monday...Temperatures are
rapidly warming across the interior this afternoon with widespread
90s being reported. Meanwhile, temperatures are holding in the
50s along the immediate coastline with low clouds and/or fog
covering the Big Sur coast, Monterey Bay and northward up along
the San Mateo coast. Given this, not going to see coastal areas
warm too much more this afternoon while some of the hottest
interior locations peak around 100-105 deg F. With the ridge axis
building into Northern California, the hottest temperatures are
likely to remain confined to the interior North Bay and East Bay
where a Heat Advisory remains in effect through 9 PM this evening.
Mild temperatures will also persist in the hills tonight while
lower lying areas cool in response to the marine influences.

Another warm day is on tap for Tuesday, especially across the
interior. However, the temperatures look to trend downward region-
wide as onshore flow increases. Thus, look for upper 50s to lower
70s near the coast while 90s will still be common inland. Above
average temperatures look to persist through much of the week as
high pressure aloft gradually weakens. Ensemble guidance suggests
troughing developing over the Pacific Northwest and down into
Northern California by late week. Thus, expecting a return to more
widespread night/morning clouds as the marine layer becomes better
established.

&&

.AVIATION...as of 11:40 AM PDT Monday...For the 18z TAFs. VFR
today. A low cigs are inching their way up the Big Sur coast today
with a weaker southerly surge. Low confidence in MVFR cig impacts
from this to KMRY/KSNS this evening. Otherwise skies will remain
SKC-FEW200 for all other terminals through the evening hours.
Winds will be light inland with breezy onshore winds near the
coast (KSFO/KOAK/KMRY). MVFR/IFR cigs returning to KMRY/KSNS early
Tuesday morning, with low clouds hugging the coast around the Bay
Area. Low confidence in BKN-OVC skies around the Bay Area Tuesday
morning. Small chance for BR/FG formation around KSTS/KAPC around
10-12Z. Left out of the TAF due to low confidence.

Vicinity of KSFO...VFR through the period with onshore winds
15-20 kt this afternoon and evening. Low clouds expected to hug
the coast early Tuesday morning with low confidence in terminal
impacts. Light onshore winds Tuesday, with higher confidence in a
return of stratus tuesday night into Wednesday.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals..VFR and chances for MVFR/IFR late tonight.
Southerly winds along the coast have been advecting a stratus deck
northward by Big Sur. BKN-OVC skies with this deck should remain
over the waters, with FEW-SCT010 potentially moving over KSNS
around 20Z. Onshore winds will remain light to breezy this
afternoon. MVFR/IFR skies return to KMRY/KSNS tonight around
07-09Z. Skies will clear around 16-17Z Tuesday morning.

&&

.MARINE...as of 10:44 AM PDT Monday...Northwest winds over the
northern outer waters will start to  diminish today. Moderate
winds will still generate steep waves  resulting in hazardous seas
conditions here, particularly for  smaller vessels. Winds will
diminish by this afternoon. Light to  moderate winds then expected
through mid- week. Seas remain  predominately wind driven in
addition to lighter mixed northwest  and southerly swells.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...Heat Advisory...CAZ506-507-510-511
             SCA...Pt Arena to Pigeon Pt 10-60 nm
             SCA...Pt Arena to Pt Reyes 0-10 nm until 3 PM
             SCA...SF Bay from 3 AM

&&

PUBLIC FORECAST: RGass
AVIATION: Dhuyvetter
MARINE: AS

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:36 AM PDTSmall Craft AdvisoryMTR7 days

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.